September 22, 2022

Paracetamol: serious side effects include blood in poop and urine

A common choice for many, paracetamol can be used to treat all sorts of aches and pains. From tablets to syrups, the painkiller comes in different forms available over the counter. Although you’ve probably taken painkillers your whole life, there may be side effects you aren’t aware of. A health portal warns of signs that signal a need for “immediate attention.”

Fortunately, paracetamol “rarely” causes side effects, according to the NHS.

However, the small tablets could cause trouble in some cases.

Drugs.com warns that some of its serious side effects can occur when you visit the bathroom.

The portal said: “In addition to its necessary effects, acetaminophen (the active ingredient in paracetamol) can cause unwanted effects.

“Although not all of these side effects may occur, if they do occur they may require medical attention.”

READ MORE: Cancer symptoms: the ‘sudden’ sign you may start noticing when you wake up in the morning

The first red flag may appear when you opt for number two in the form of bloody or black, tarry stools.

However, your pee may also become bloody or cloudy.

Another toilet sign related to paracetamol is a sudden decrease in the amount of pee.

Drugs.com strongly recommends seeing a doctor “immediately” if any of the following side effects occur while taking the popular painkiller.

DO NOT MISS

The health service recommends following a dose of one or two 500mg tablets taken up to four times in a 24 hour period.

He concludes: “An overdose of paracetamol can cause serious side effects.

“Don’t be tempted to increase the dose or take a double dose if your pain is very bad.”

If you’re worried about side effects or notice anything unusual, talk to a pharmacist or doctor, the NHS adds.